Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 1, 2024, 6:08 PM CDT for Brewster County, Jeff Davis County, Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2024, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 1, 2024, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brewster County, TX, Jeff Davis County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 180 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.1 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5691 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WGUS54 KMAF 012308
FFWMAF
TXC043-243-371-020215-
/O.NEW.KMAF.FF.W.0030.240601T2308Z-240602T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
608 PM CDT Sat Jun 1 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northern Brewster County in southwestern Texas...
East Central Jeff Davis County in southwestern Texas...
West Central Pecos County in southwestern Texas...
* Until 915 PM CDT.
* At 608 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northern Brewster, East Central Jeff Davis
and West Central Pecos Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3076 10358 3094 10341 3087 10300 3057 10330
3045 10341 3065 10368
FLASH FLOOD...RADAR INDICATED
$$
JP1 follow-up statement
315
WGUS74 KMAF 012354
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
654 PM CDT Sat Jun 1 2024
TXC043-243-371-020215-
/O.CON.KMAF.FF.W.0030.000000T0000Z-240602T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-Jeff Davis TX-Pecos TX-
654 PM CDT Sat Jun 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR NORTHERN BREWSTER, EAST CENTRAL JEFF DAVIS AND WEST
CENTRAL PECOS COUNTIES...
At 654 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northern Brewster, East Central Jeff Davis
and West Central Pecos Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3076 10358 3094 10341 3087 10300 3057 10330
3045 10341 3065 10368
FLASH FLOOD...RADAR INDICATED
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:34 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 1, 2:34 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
234 PM CDT Sat Jun 1 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 224 PM CDT Sat Jun 1 2024
Another active afternoon is ahead today, with severe weather
possible region-wide. An outflow boundary from a nocturnal MCS that
developed over the high plains of eastern New Mexico and the Texas
South Plains and subsequently moved south has continued its slow
progression across the area, and has largely "washed out" early this
afternoon. This feature has aided in pushing the dryline westward,
with dewpoints in the 60s as far west as the western mountains (and
beyond). Concurrently, a shortwave in the quasi-zonal/weak
southwesterly flow aloft continues its gradual eastward progression,
evidenced by latest water vapor imagery and RUC analysis. This
feature will serve to increase ascent, with the first storms of the
day already beginning to develop over the Sacramento Mountains, with
towering cumulus observed over the Davis Mountains. CAMs have been
consistent with storms developing first over the higher terrain
where the aforementioned shortwave, differential heating, and help
from topography will produce what have the potential to be rapidly
strengthening storms this afternoon. All severe hazards will be
possible, including large to very large hail given steep lapse
rates, damaging wind gusts, and despite generally weak low-level
shear, supercells that manage to develop and propagate southeastward
will lend to a non-zero tornado threat. Given expected trends,
locations along and west of the Pecos River look to have the
greatest potential to see severe storms, with storms progressing
eastward through late evening, likely evolving into one or more
multicell clusters or line segments and transitioning to more of a
wind and heavy rain threat.
In the wake of storms tonight, low-level moisture will remain
elevated given persistent southerly to southeasterly surface flow.
Thus, lows will be on the mild side, and fairly close to normal for
late May, in the 60s for most and 70s along the Rio Grande and Lower
Trans Pecos. After a comparatively cooler day today, the heat cranks
back up on Sunday, with highs on target to top out in the middle 90s
to lower 100s for most. Even the mountains will climb into the 90s,
with Heat Advisory conditions likely to return for the higher
terrain of Southwest Texas as well as the Big Bend Region. Thus, a
Heat Advisory has been issued for these areas Sunday afternoon and
early evening. In addition to the heat, yet another round of strong
to severe thunderstorms is possible, mainly across eastern areas in
closer vicinity to the eastward-moving dryline. Similar to previous
days, large hail and damaging winds will be the main concerns.
Storms Sunday evening will quickly exit to the east, with a
quiescent night then to follow as lows drop into the 60s west and
lower 70s east.
JP
&&
.LONG TERM...
(Monday through Friday)
Issued at 224 PM CDT Sat Jun 1 2024
Little change to the long term forecast as temperatures trend upward
for much of the coming week. Zonal flow across the region will keep
the area dry. Most locations reach into the upper 90s and low 100s
each afternoon with portions of the Big Bend reaching into the 110s.
A weak ridge develops and moves nearby Wednesday and into Thursday.
A weak cold front looks to be pushed through by the end of the week
that could bring temperatures closer to normal for a few and even
introduces a chance for showers.
-Stickney
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Sat Jun 1 2024
MVFR ceilings are expected to continue improving to VFR within
the first hour or two of the forecast period, with VFR conditions
prevailing thereafter. Thunderstorms are expected to develop
across western areas between 20Z-21Z this afternoon and then move
eastward, thus have included VCTS for all terminals except MAF
where confidence is a bit better, and will monitor and amend as
needed. Gusty, erratic winds, lightning, and hail will be possible
with storms, along with heavy rain that could produce brief
MVFR/IFR conditions. Storms will move east of area terminals by
06Z. Winds will generally remain elevated/gusty out of the
southeast with some variability, especially in the vicinity of any
storms or outflow boundaries.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 93 71 101 / 30 10 10 10
Carlsbad 65 101 66 101 / 40 0 0 0
Dryden 72 97 74 102 / 40 10 10 10
Fort Stockton 69 100 69 104 / 40 20 10 10
Guadalupe Pass 64 91 66 91 / 10 0 0 0
Hobbs 64 97 62 99 / 40 10 0 0
Marfa 57 96 57 96 / 20 10 0 0
Midland Intl Airport 68 95 71 101 / 30 10 10 0
Odessa 69 95 72 101 / 30 10 10 0
Wink 70 102 68 104 / 30 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM to 9 PM CDT Sunday for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County.
NM...None.
&&
SHORT TERM...84
LONG TERM....93
AVIATION...84Hazardous weather outlook, Jun 1, 2:34 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 234 PM CDT Sat Jun 1 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 234 PM CDT Sat Jun 1 2024 /134 PM MDT Sat Jun 1 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this afternoon into tonight with strong winds, large hail, and a tornado or two as the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory is in effect for the Davis and Chinati Mountains, Davis Mountain Foothills, and Brewster County Sunday afternoon. Hazardous heat is possible Monday through at least Thursday, mainly along the Rio Grande and Pecos River Valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:36 PM CDT | Special Weather Statement | MAF | Cochran | 39 min |
| May 31, 9:12 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| May 31, 9:13 PM CDT | Special Weather Statement | MAF | 32 min | |
| May 31, 10:37 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 31, 10:48 PM CDT | Special Weather Statement | MAF | Gaines | 42 min |
| May 31, 11:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 60 min |
| May 31, 11:02 PM CDT | Special Weather Statement | MAF | Gaines | 43 min |
| May 31, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 59 min |
| May 31, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Gaines | 66 min |
| May 31, 11:49 PM CDT | Special Weather Statement | MAF | Gaines | 41 min |
| May 31, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 61 min |
| Jun 1, 12:23 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 67 min |
| Jun 1, 12:26 AM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| Jun 1, 12:43 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 62 min |
| Jun 1, 12:57 AM CDT | Special Weather Statement | MAF | Borden, Howard, Scurry | 48 min |
| Jun 1, 1:03 AM CDT | Special Weather Statement | MAF | Ector, Glasscock, Midland, Winkler | 42 min |
| Jun 1, 1:29 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 50 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 36 min |
| Jun 1, 2:01 PM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 31 hr |
| Jun 1, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 33 min |
| Jun 1, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 53 min |
| Jun 1, 4:28 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 47 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 40 min |
| Jun 1, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 17 min |
| Jun 1, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 49 min |
| Jun 1, 5:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 1, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 43 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
| Jun 1, 5:25 PM CDT | Tornado Warning | MAF | Pecos | 16 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 44 min |
| Jun 1, 5:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 24 min |
| Jun 1, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 49 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 46 min |
| Jun 1, 6:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 29 min |
| Jun 1, 6:16 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| Jun 1, 6:19 PM CDT | Tornado Warning | MAF | Pecos | 26 min |
| Jun 1, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 57 min |
| Jun 1, 6:41 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jun 1, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 45 min |
| Jun 1, 6:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 32 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.